My test results came back from my urine test and my doctor said the kidneys looked fine. Now he thinks that it may be the prednisone causing me to sweat so much that I'm not having enough urine output and for my potassium being so low.
I will sweat in buckets sometimes. It's awful and embarrassing. Anyway, my doctor is slowly weaning me off of the prednisone so we can see if that is the culprit.
What do you all think? Could that be causing my potassium to be so low or is he grasping at straws? He just sounded so unsure about it.
Actually that makes sense. I am so glad that your kidneys are fine. Also, losing fluid by sweat would be a good reason for why your urine output is so low. You lose large amounts of salt and potassium in your sweat. We'll have to put you on Gatorade! Seriously. Also, because of the way the steroid works it can cause your kidneys to "waste" potassium.
If this doesn't work soon, your doctor should have you seen by an endocrinologist to straighten out this potassium thing. It is more dangerous than your MS right now.
My doctor called later and he said that everything may be pointing towards cushings disease. I started reading about it because I have never really heard about it before. Then I got scared. It sounds really dangerous. Is it curable? Should I be afraid or is this something that can be controlled? Is this also an auto-immuned disease?
I asked my doctor if this is what I have and not MS and he said no that this has just started and the lesions wouldn't go with cushings. Can you have 2 auto-immune diseases at the same time? I'm sorry if I sound dumb about all this, but I am.
Cushings Disease is totally treatable. Don't worry. I'll have to look it up to see if it is an autoimmune disease. I and several other members on the forum have 2 autoimmune diseases. Don't worry. Quix
I sure am glad your kidneys are okay. Please don't be scared about the cushings, you don't know for sure that is whats wrong. You've had enough on your plate lately without worrying about something else until you know for sure.
You are a worrier like me and I can understand how this must scare you, but please try to take care of yourself and wait til you have a definite dx
Just wanted to let you know I'm thinking of you and praying for you numerous times a day.
I too am glad your kidneys are good. That's a giant plus for you. Hope you're drinking that Gatorade...Sure sweet tho isn't it! How are you doing cutting down on the prednisone? Feeling any ill effects? Hope not. When is your next appt? I be praying for you, and hopin to hear you're up and dancin' soon. .....PS I'm 3 weeks into the not smoking thing! Did slip up twice, but right back on track again. See the Cardiologist on Thurs for referral, hope to figure out what is going on soon. Like everyone else.LOL. Take care, have a good Sunday. God Bless
Good news about the kidneys. But you do need to find a way to get the electrolyte levels up and you should be drinking extra (gatorade or semething else with electrolytes)... It is very common to have more than one autoimmune condition.. and having one makes it a suspect to develop more. Am sure you didn't want to hear that.
Cushing's is caused by overproduction of cortisol. The good thing is that cushings can be treated. Treatment would depend on cause, which they still need to identify. Hope they can work that out quickly.
Way to go, Carol! Glad your kidneys are okay. You don't need that on top of everything else. Hopefully when you are weaned off the Prednisone and your potassium levels go back to normal, then you can get your knees done. You are like me, I feel sometimes something else is going on besides MS but I don't know what.
Carol I'm so glad your kidneys are okay. That is one load off your mind and then they give you something else to worry about. Try not to think about it too much until you know for sure. I will send my prayers your way.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.